MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAND CHUCK FOR K-WIRES; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAND CHUCK FOR K-WIRES; GUIDE
Model Number 392.040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during incoming inspection of a loaner set, it was observed that the hand chuck for k-wires was damaged with a broken tip.There was no patient involvement.This report involves one (1) hand chuck for k-wires.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: part: 392.040 (32961).Lot: 2255598.Manufacturing site: bettlach.Release to warehouse date: march 16, 2007.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the hand chuck for k-wires was received at us customer quality (cq) for investigation.Visual inspection of the received device indicated that one of the chuck jaws in flutter component was broken off.Thus, the complaint condition was confirmed for the received device.A concomitant unknown k-wire piece was also received at us cq.No other issues were identified on the device.Dimensional inspection: the dimensional inspection cannot be performed due to post-manufacturing damage.Document/specification review: the following drawings were reviewed: manual chuck (manufactured drawing).Manual chuck (current drawing).Flutter (manufactured drawing & current drawing).Conclusion: the overall complaint was confirmed for the received device as a component in the device was broken.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAND CHUCK FOR K-WIRES
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10017923
Report Number2939274-2020-02173
Device Sequence Number2436918
Product Code FZX
UDI-Device Identifier10886982198617
UDI-Public(01)10886982198617
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number392.040
Device Catalogue Number392.040
Device Lot Number2255598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1